SEARCH

SEARCH BY CITATION

References

  • 1
    Glavin RJ. Drug errors: consequences, mechanisms, and avoidance. Br J Anaesth 2010; 105: 7682.
  • 2
    Procyshyn RM et al. Medication errors in psychiatry: a comprehensive review. CNS Drugs 2010; 24: 595609.
  • 3
    Davis T. Paediatric prescribing errors. Arch Dis Child 2011; 96: 489491.
  • 4
    Ciarkowski SL, Stalburg CM. Medication safety in obstetrics and gynecology. Clin Obstet Gynecol 2010; 53: 482499.
  • 5
    Merry AF et al. The contribution of labelling to safe medication administration in anaesthetic practice. Best Pract Res Clin Anaesthesiol 2011; 25: 145159.
  • 6
    Sekar KC. Iatrogenic complications in the neonatal intensive care unit. J Perinatol 2010; 30(Suppl.): S51S56.
  • 7
    Lisby M et al. How are medication errors defined? A systematic literature review of definitions and characteristics. Int J Qual Health Care 2010; 22: 507518.
  • 8
    James KL et al. Incidence, type and causes of dispensing errors: a review of the literature. Int J Pharm Pract 2009; 17: 930.
  • 9
    Runciman WB et al. Adverse drug events and medication errors in Australia. Int J Qual Health Care 2003; 15(Suppl. 1): i49i59.
  • 10
    World Health Organisation Collaborating Centre for Patient Safety Solutions. Look-alike, sound-alike medication names. Patient Safety Solutions. Volume 1, Solution 1, 2007.
  • 11
    Lambert BL et al. Effect of orthographic and phonological similarity on false recognition of drug names. Soc Sci Med 2001; 52: 18431857.
  • 12
    Berman A. Reducing medication errors through naming, labeling, and packaging. J Med Syst 2004; 28: 929.
  • 13
    Department of Health and Ageing. National Medicines Policy. Canberra: Australian Government, 2000.
  • 14
    Joint Commission on Accreditation of Healthcare Organizations. Sound-alike drug names produce risk of medication interchange errors. J Pain Palliat Care Pharmacother 2005; 19: 4753.
  • 15
    Leape LL et al. Systems analysis of adverse drug events. JAMA 1995; 274: 3543.
  • 16
    Bates DW et al. Incidence of adverse drug events and potential adverse drug events: implications for prevention. JAMA 1995; 274: 2934.
  • 17
    Ferner RE, Aronson JK. Clarification of terminology in medication errors: definitions and classification. Drug Saf 2006; 29: 10111022.
  • 18
    Schulmeister L. Look-alike, sound-alike oncology medications. Clin J Oncol Nurs 2006; 10: 3541.
  • 19
    Cohen MR. Medication naming, labeling, and packaging. Am J Health Syst Pharm 2002; 59: 876877.
  • 20
    Lee KWH. Similar packaging, labelling and naming problems in pharmacy setting in Australia. Adelaide: University of South Australia, 2007 (Honours thesis).
  • 21
    Phillips MS, Williams RL. Improving the safety of neuromuscular blocking agents: a statement from the USP Safe Medication Use Expert Committee. Am J Health Syst Pharm 2006; 63: 139142.
  • 22
    Ashcroft DM et al. Prospective study of the incidence, nature and causes of dispensing errors in community pharmacies. Pharmacoepidemiol Drug Saf 2005; 14: 327332.
  • 23
    Peterson GM et al. Pharmacists' attitudes towards dispensing errors: their causes and prevention. J Clin Pharm Ther 1999; 24: 5771.
  • 24
    Hong SH et al. Product-line extensions and pricing strategies of brand-name drugs facing patent expiration. J Manag Care Pharm 2005; 11: 746754.
  • 25
    American Hospital Association, American Society of Health-System Pharmacists, Hospitals Health Networks. Medication safety issue brief, Look-alike, sound-alike drugs. Hosp Health Netw 2005; 79: 5758.
  • 26
    Aronson JK. Medication errors resulting from the confusion of drug names. Expert Opin Drug Saf 2004; 3: 167172.
  • 27
    Lambert BL et al. Listen carefully: the risk of error in spoken medication orders. Soc Sci Med 2010; 70: 15991608.
  • 28
    Kenagy JW, Stein GC. Naming, labeling, and packaging of pharmaceuticals. Am J Health Syst Pharm 2001; 58: 20332041.
  • 29
    Santell JP, Cousins DD. Medication errors related to product names. Jt Comm J Qual Patient Saf 2005; 31: 649654.
  • 30
    Schwab M et al. Using trade names: a risk factor for accidental drug overdose. Arch Intern Med 2002; 162: 10651066.
  • 31
    McCoy LK. Look-alike, sound-alike drugs review: include look-alike packaging as an additional safety check. Jt Comm J Qual Patient Saf 2005; 31: 4753.
  • 32
    Australian Council for Safety and Quality in Health Care. Second National Report on Patient Safety: Improving Medication Safety. Canberra: Australian Council for Safety and Quality in Health Care, 2002.
  • 33
    U.S.P. Center for the Advancement of Patient Safety. Use Caution, Avoid Confusion. Rockville, MD: U.S. Pharmacopeia, 2004.
  • 34
    U.S. Pharmacopeia. Usp's Drug Error Finder: Look–Alike/Sound–Alike Drug Names. Rockville, MD: U.S. Pharmacopeia, 2010.
  • 35
    Friedman MM. Medication safety: look-alike/sound-alike drugs in home care. Home Healthc Nurse 2005; 23: 243253; quiz 254-255.
  • 36
    Kovacic L, Chambers C. Look-alike, sound-alike drugs in oncology. J Oncol Pharm Pract 2011; 17: 104118.
  • 37
    Lambert BL. Predicting look-alike and sound-alike medication errors. Am J Health Syst Pharm 1997; 54: 11611171.
  • 38
    Kondrak G, Dorr B. Automatic identification of confusable drug names. Artif Intell Med 2006; 36: 2942.
  • 39
    Filik R et al. Labeling of medicines and patient safety: evaluating methods of reducing drug name confusion. Hum Factors 2006; 48: 3947.
  • 40
    Filik R et al. Drug name confusion: evaluating the effectiveness of capital (‘Tall Man’) letters using eye movement data. Soc Sci Med 2004; 59: 25972601.
  • 41
    Emmerton L, Rizk M. Reducing the risk of errors: look-alike and sound-alike medicines. National Medicines Symposium 2010. Melbourne: National Prescription Service, 2010. http://www.nps.org.au/topics/nms/nms_2010_medicines_in_peoples_lives (accessed 2 March 2011).
  • 42
    Emery J et al. Safe and effective medicines: an Australian perspective. National Medicines Symposium 2010. Melbourne: National Prescription Service, 2010. http://www.nps.org.au/topics/nms/nms_2010_medicines_in_peoples_lives (accessed 2 March 2011).
  • 43
    Hicks RW et al. MEDMA RX Data Report. A Report on the Relationship of Drug Names and Medication Errors in Response to the Institute of Medicine's Call for Action. Rockville, MD: Center for the Advancement of Patient Safety, US Pharmacopeia, 2008.
  • 44
    Lambert BL et al. Immediate free recall of drug names: effects of similarity and availability. Am J Health Syst Pharm 2003; 60: 156168.
  • 45
    Filik R et al. The influence of tall man lettering on drug name confusion: a laboratory-based investigation in the UK using younger and older adults and healthcare practitioners. Drug Saf 2010; 33: 677687.
  • 46
    Australian Commission on Safety and Quality in Health Care. National Tall Man Lettering List. Sydney: Australian Commission on Safety and Quality in Health Care, 2011.
  • 47
    Gerrett D et al. The Use of Tall Man Lettering to Minimise Selection Errors of Medicine Names in Computer Prescribing and Dispensing Systems. Loughborough: Loughborough University, 2009.
  • 48
    Prescrire International. 2010 drug packaging review: identifying problems to prevent errors. Prescrire Int 2011; 20: 162165; discussion 5.
  • 49
    Australian Commission on Safety and Quality in Health Care. National Standard for the Application of Tall Man Lettering. Sydney: Australian Commission on Safety and Quality in Health Care, 2011.
  • 50
    Australian Commission on Safety and Quality in Health Care. Evaluating the Effect of the Australian List of Tall Man Names. Sydney: Australian Commission on Safety and Quality in Health Care, 2011.